I have taken Caramazepine for 50 years for epilepsy and have always sun tanned easley . Could this be due to my long term use of this drug??
I too have been on Carbamazepine ,(for approx. 12 yrs.) i tan easily as well.It is recommended to avoid direct sunlight(especially bet.10 am & 3 pm) because severe sunburn can occur.Carbamazepine can cause pigment changes( & even skin rashes if not careful.) I assume that you use sunblock or suntan products, just be sure to use one with @ least a SPF of 50.I hope that this will answer your question.
I started taking Carbatrol about 10 years ago & I also tanned easily. The pharmacist told me this drug as well as the steroids I take could have an impact on skin pigmentation. Unfortunately I have now had 2skin cancers removed so I have been doubling up on sunscreen. Good luck
- Carbamazepine Information for Consumers
- Carbamazepine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Carbamazepine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Dec 2010 • 2 answers
Updated 23 Nov 2018 • 4 answers
Updated 13 Mar 2018 • 3 answers
Updated 23 Feb 2013 • 1 answer
Updated 25 Jan 2018 • 1 answer